Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Equivalence relations and distances
between Hilbert frames


Author: Radu Balan
Journal: Proc. Amer. Math. Soc. 127 (1999), 2353-2366
MSC (1991): Primary 42C99, 46C99
DOI: https://doi.org/10.1090/S0002-9939-99-04826-1
Published electronically: April 8, 1999
MathSciNet review: 1600096
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study some equivalency relations between Hilbert frames and closed subspaces of $l^2(\mathbf{I})$. We define also a distance between frames and we establish the geometric meaning of this metric. Finally we find the closest and respectively the nearest tight frame to a given frame.


References [Enhancements On Off] (What's this?)

  • [Ald94] A.Aldroubi, Portraits of Frames, Proc.Amer.Math.Soc., vol.123, no.6 (1995), 1661-1668. MR 95g:46037
  • [AAG93] S.T.Ali, J.-P.Antoine, J.-P.Gazeau, Continuous Frames in Hilbert Space, Annals of Physics, no.1, 222 (1993), 1-37. MR 94e:81107
  • [Chr93] O.Christensen, Frame Decomposition in Hilbert Spaces, Ph.D. Thesis (1993) http@tyche.mat.univie.ac.at
  • [Chr95] O.Christensen, A Paley-Wiener Theorem for Frames, Proc.Amer.Math.Soc. 123 (1995), 2199-2202. MR 95i:46027
  • [ChHe96] O.Christensen, C.Heil, Perturbations of Banach Frames and Atomic Decompositions, Math.Nach., 185 (1997), 33-47 or http@tyche.mat.univie.ac.at. CMP 97:13
  • [DuEa42] R.J.Duffin, J.J.Eachus, Some Notes on an Expansion Theorem of Paley and Wiener, Bull.Amer.Math.Soc., 48 (1942), 850-855. MR 97e:424x
  • [DuSc52] R.J.Duffin, A.C.Schaeffer, A Class of Nonharmonic Fourier Series, Trans.Amer.Math.Soc., 72 (1952), 341-366. MR 13:839a
  • [HaLa97] D.Han, D.R.Larson, Frames, Bases and Group Representations, preprint 1997
  • [Hol94] J.R.Holub, Pre-Frame Operators, Besselian Frames, and Near-Riesz Bases in Hilbert Spaces, Proc.Amer.Math.Soc. 122, no.3 (1994), 779-785. MR 95a:46030
  • [Kato76] T.Kato, Perturbation Theory for Linear Operators, Springer-Verlag (1976). MR 53:11389
  • [PaWi34] R.E.A.C.Paley, N.Wiener, Fourier Transforms in the Complex Domain, AMS Colloq.Publ., vol.19, AMS, Providence R.I. (1934), reprint 1960. MR 98a:01023
  • [Ron96] A.Ron, Z.Shen, Frames and stable bases for shift-invariant subspaces of $L_2(\mathbf{R}^d)$, CMS-TSR #94-07, University of Winsconsin - Madison, February 1996 or ftp anonymous@stolp.cs.wisc.edu. MR 96k:42049
  • [ReSi80] M.Reed, B.Simon, Functional Analysis, vol.1, Academic Press (1980). MR 58:12429a
  • [You80] R.M.Young, An Introduction to Nonharmonic Fourier Series, Academic Press (1980). MR 81m:42027

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C99, 46C99

Retrieve articles in all journals with MSC (1991): 42C99, 46C99


Additional Information

Radu Balan
Affiliation: Program in Applied and Computational Mathematics, Princeton University, Princeton, New Jersey 08544
Email: rvbalan@math.princeton.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04826-1
Keywords: Closeness bound, nearness, quadratic distance between frames
Received by editor(s): October 31, 1997
Published electronically: April 8, 1999
Additional Notes: The author is grateful to Ingrid Daubechies for the many hours of working together and for the continuous support and encouragement. He also thanks David Larson for a copy of his paper.
Communicated by: David R. Larson
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society